MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 160148
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A biomedical technician (biomed) at a user facility reported that a fresenius 2008k dry acid 99 gallon unit machine had a visibly melted pump assembly housing.The plastic housing on the pump assembly was melted and reportedly gave off a burned plastic smell.The melted housing was found when the biomed was servicing the machine for staying in drain mode, which ran the pump dry and overheated the pump housing.A patient was not connected to the machine at the time of the incident and there was no harm to any patients or individuals because of this malfunction.The pump housing was the original fresenius part on the machine.The biomed reported that there was no damage observed on any other components, or any other additional issues, associated with the burned and melted distribution board.The biomed confirmed there was no observed smoke, spark, flame, or arcing due to the issue.The biomed replaced the pump assembly and pump dry sensor, which resolved the issue.The unit was returned to service at the user facility without issue and without reoccurrence of the event.The was reportedly available and would be to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products, device evaluated by mfr plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius regional equipment specialist (res).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
DRY ACID 99 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key8649731
Report Number2937457-2019-01707
Device Sequence Number19351664
Product Code KPO
UDI-Device Identifier00840861101009
UDI-Public00840861101009
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number160148
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1